This is my first month on Lo Loestrin Fe. I have never taken any other type of birth control before. As instructed, I took the pill on the first day of my period and I have taken it within the same hour each day. [One time I was an hour late about it, but other than that... ] I still continue to have protected sex using another contraceptive. Today, I am experiencing spotting and painful cramps. Is this normal?
Side question: When is it okay for us to stop using another form of protection? There's a difference in opinion floating around the internet on this and I would prefer a clear answer, if possible.Thank you!
Added 12 Aug 2015:
I have two more active pills, two placebos, and the two iron pills left.
Spotting is normal after a period, as you described it BUT during the first of taking the pill, you are suppose to also use another form of contraception. It isnt effective until you've taken a full course of pills. Your periods my be different until your body adjusts to the pill like heavier or lighter bleeding, it may be longer or shorter than normal. Hope this helps!
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Jan 9th, 2019), Cerner Multum™ (updated Jan 14th, 2019), Wolters Kluwer™ (updated Jan 7th, 2019) and others. To view content sources and attributions, please refer to our editorial policy.